Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 19, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 17, 2015, 4:03 AM PST for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Nov 17, 2015, 4:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 4:03 AM PST (12:03 UTC)
- In effect from
- Nov 17, 2015, 4:00 PM PST
- Expired
- Nov 18, 2015, 6:49 AM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921 WWUS76 KMFR 171203 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 403 AM PST TUE NOV 17 2015 ...STRONG WESTERLY WINDS LATE TODAY INTO WEDNESDAY... .A STRONG FRONTAL SYSTEM WILL LEAD TO VERY WINDY CONDITIONS IN THE MOUNTAINS THAT WILL FILTER INTO SOME VALLEYS LATE THIS AFTERNOON THROUGH TO AROUND SUNRISE WEDNESDAY MORNING. CAZ085-ORZ030-031-172300- /O.NEW.KMFR.HW.W.0009.151118T0000Z-151118T1500Z/ /O.NEW.KMFR.WI.Y.0019.151118T0000Z-151118T1500Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 403 AM PST TUE NOV 17 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY. * HIGH WIND WARNING: SOUTHWEST THROUGH NORTHWEST 35 TO 45 MPH WITH GUSTS 58 TO 70 MPH. * WIND ADVISORY: SOUTHWEST THROUGH NORTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 58 MPH. * TIMING: LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. * LOCATIONS IN THE WARNING INCLUDE: WINTER RIM...THE WARNER MOUNTAINS...AND THE HIGHER PEAKS. * LOCATION IN THE ADVISORY INCLUDE: PAISLEY TO SUMMER LAKE. * IMPACTS: GUSTY WINDS WILL IMPACT TRAVEL ON AREA ROADWAYS... PRIMARILY ALONG HIGHWAY 31 FROM NEAR PAISLEY TO SUMMER LAKE... AS WELL AS ALONG PORTIONS OF HIGHWAY 140 EAST OF LAKEVIEW... HIGHWAY 299 OVER THE WARNER MOUNTAINS...AND HIGHWAY 395 FROM BETWEEN VALLEY FALLS AND ALKALI LAKE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS OF 40 MPH OR GREATER ARE EXPECTED WITH GUSTS 58 MPH OR GREATER FOR ONE HOUR OR MORE. THESE WINDS WILL MAKE DRIVING DANGEROUS FOR HIGH PROFILE VEHICLES AND DIFFICULT EVEN FOR SMALL VEHICLES. TREE AND POWER LINE DAMAGE IS POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL
3 follow-up statements
386 WWUS76 KMFR 172314 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 314 PM PST TUE NOV 17 2015 ...STRONG WESTERLY WINDS LATE TODAY INTO WEDNESDAY... .A STRONG FRONTAL SYSTEM WILL LEAD TO VERY WINDY CONDITIONS IN THE MOUNTAINS THAT WILL FILTER INTO SOME VALLEYS LATE THIS AFTERNOON THROUGH TO AROUND SUNRISE WEDNESDAY MORNING. CAZ085-ORZ030-031-181115- /O.CON.KMFR.HW.W.0009.151118T0000Z-151118T1500Z/ /O.CON.KMFR.WI.Y.0019.151118T0000Z-151118T1500Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 314 PM PST TUE NOV 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY. * HIGH WIND WARNING: SOUTHWEST THROUGH NORTHWEST 35 TO 45 MPH WITH GUSTS 58 TO 70 MPH. * WIND ADVISORY: SOUTHWEST THROUGH NORTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 58 MPH. * TIMING: LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. * LOCATIONS IN THE WARNING INCLUDE: WINTER RIM...THE WARNER MOUNTAINS...AND THE HIGHER PEAKS. * LOCATION IN THE ADVISORY INCLUDE: PAISLEY TO SUMMER LAKE. * IMPACTS: GUSTY WINDS WILL IMPACT TRAVEL ON AREA ROADWAYS... PRIMARILY ALONG HIGHWAY 31 FROM NEAR PAISLEY TO SUMMER LAKE... AS WELL AS ALONG PORTIONS OF HIGHWAY 140 EAST OF LAKEVIEW... HIGHWAY 299 OVER THE WARNER MOUNTAINS...AND HIGHWAY 395 FROM BETWEEN VALLEY FALLS AND ALKALI LAKE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS OF 40 MPH OR GREATER ARE EXPECTED WITH GUSTS 58 MPH OR GREATER FOR ONE HOUR OR MORE. THESE WINDS WILL MAKE DRIVING DANGEROUS FOR HIGH PROFILE VEHICLES AND DIFFICULT EVEN FOR SMALL VEHICLES. TREE AND POWER LINE DAMAGE IS POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SVEN
316 WWUS76 KMFR 181108 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 308 AM PST WED NOV 18 2015 ...STRONG WEST WIND THIS MORNING... .A STRONG FRONTAL SYSTEM WILL CONTINUE TO RESULT IN VERY WINDY CONDITIONS IN THE MOUNTAINS THAT WILL FILTER INTO SOME VALLEYS THIS MORNING. CAZ085-ORZ030-031-181500- /O.CON.KMFR.HW.W.0009.000000T0000Z-151118T1500Z/ /O.CON.KMFR.WI.Y.0019.000000T0000Z-151118T1500Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 308 AM PST WED NOV 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. * HIGH WIND WARNING: SOUTHWEST THROUGH NORTHWEST 35 TO 45 MPH WITH GUSTS 58 TO 70 MPH. * WIND ADVISORY: SOUTHWEST THROUGH NORTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 58 MPH. * TIMING: LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. * LOCATIONS IN THE WARNING INCLUDE: WINTER RIM...THE WARNER MOUNTAINS...AND THE HIGHER PEAKS. * LOCATION IN THE ADVISORY INCLUDE: PAISLEY TO SUMMER LAKE. * IMPACTS: GUSTY WINDS WILL IMPACT TRAVEL ON AREA ROADWAYS... PRIMARILY ALONG HIGHWAY 31 FROM NEAR PAISLEY TO SUMMER LAKE... AS WELL AS ALONG PORTIONS OF HIGHWAY 140 EAST OF LAKEVIEW... HIGHWAY 299 OVER THE WARNER MOUNTAINS...AND HIGHWAY 395 FROM BETWEEN VALLEY FALLS AND ALKALI LAKE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS OF 40 MPH OR GREATER ARE EXPECTED WITH GUSTS 58 MPH OR GREATER FOR ONE HOUR OR MORE. THESE WINDS WILL MAKE DRIVING DANGEROUS FOR HIGH PROFILE VEHICLES AND DIFFICULT EVEN FOR SMALL VEHICLES. TREE AND POWER LINE DAMAGE IS POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL
138 WWUS76 KMFR 181449 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 649 AM PST WED NOV 18 2015 CAZ085-ORZ030-031-181600- /O.CAN.KMFR.HW.W.0009.000000T0000Z-151118T1500Z/ /O.CAN.KMFR.WI.Y.0019.000000T0000Z-151118T1500Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 649 AM PST WED NOV 18 2015 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED BOTH THE HIGH WIND WARNING AND THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 16, 8:02 PM PST, 8 hours 1 minute earlier.
Area forecast discussion, Nov 16, 8:02 PM PST, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
802 PM PST MON NOV 16 2015
.DISCUSSION...17/00Z NAM IN. 17/00Z GFS IN THROUGH 90HR.
A BROAD LONG WAVE RIDGE NOW BUILDING INTO THE AREA FROM THE
SOUTHWEST WILL CONTINUE TO DO SO INTO TUESDAY. FLOW ALOFT WILL
BECOME NORTHWESTERLY MONDAY...AND THIS PATTERN WILL PERSIST INTO
THURSDAY. SEVERAL SHORT WAVES MOVING OVER THE RIDGE WILL MOVE
ONSHORE TUESDAY AND WEDNESDAY.
THE BUILDING RIDGE IS PUSHING A WARM FRONT THROUGH THE MEDFORD CWA
AT THIS TIME. THIS IS BRINGING ANOTHER ROUND OF MOSTLY LIGHT
PRECIPITATION TO THE AREA. SNOW LEVELS WILL RISE UP TO AROUND 7000
FEET FROM THE CASCADES WEST TONIGHT. THE WARM AIR WILL TAKE A BIT
LONGER TO FILTER IN EAST OF THE CASCADES...WHERE SNOW LEVELS WILL
REMAIN NEAR THE VALLEY FLOORS TONIGHT BEFORE RISING UP TO 6000 TO
7000 FEET TUESDAY.
THE COLD AIR NEAR THE SURFACE EAST OF THE CASCADES IS THE PRIMARY
CONCERN FOR TONIGHT...AS MODEL SOUNDING INDICATE A THIN LAYER OF
SUB-FREEZING TEMPERATURES WILL PERSIST NEAR THE SURFACE. THIS
PATTERN SUPPORTS FREEZING RAIN AND/OR SLEET...DEPENDING ON THE
THICKNESS OF THE SUB-FREEZING LAYER. THE ICY CONDITIONS ARE IN THE
FORECAST...BUT THE SITUATION WILL HAVE TO BE CLOSELY MONITORED FOR
POSSIBLY HAZARDOUS CONDITIONS DEVELOPING LATER TONIGHT.
THE INCOMING SHORT WAVES WILL THEN BRING ROUNDS OF SHOWERS AND
GUSTY WINDS TO THE AREA TUESDAY AND WEDNESDAY. THE BULK OF THE
PRECIPITATION WILL FALL OVER THE COAST RANGE...CASCADES...AND
SISKIYOUS WITH LIGHT AMOUNTS OR NO MEASURABLE PRECIPITATION AT
ALL ELSEWHERE. SNOW LEVELS WILL BE QUITE HIGH BY THE TIME THE
PRECIPITATION DEVELOPS...AROUND 6500 TO 7000 FEET TUESDAY
AFTERNOON. SNOW LEVELS WILL REMAIN AROUND THAT RANGE INTO
WEDNESDAY NIGHT. THE GUSTY WINDS WILL OCCUR PRIMARILY OVER THE
RIDGES AND EAST OF THE CASCADES.
LONG TERM DISCUSSION FROM THE MONDAY AFTERNOON AFD...WEDNESDAY
NIGHT THROUGH SATURDAY NIGHT. SNOW LEVELS WILL BE HIGH DURING
THIS PERIOD...7000 FEET AND HIGHER. A LINGERING FRONTAL BOUNDARY
WILL GENERALLY REMAIN OVER THE NORTHERN SECTIONS OF THE FORECAST
AREA. THIS WILL BRING TWO MAIN ROUNDS OF PRECIPITATION TO MAINLY
AREAS ALONG AND WEST OF THE CASCADES...LEAVING SISKIYOU AND MODOC
COUNTIES IN NORTHERN CALIFORNIA...AS WELL AS AREAS EAST OF THE
CASCADES IN KLAMATH AND LAKE COUNTIES...MOSTLY DRY. THE EC IS MUCH
DRIER THAN THE GFS...KEEPING RAINFALL MAINLY IN ONLY DOUGLAS AND
COOS COUNTIES...WHEREAS THE GFS DRAGS THE FRONT FARTHER SOUTH THAN
THE EC AND BRINGS RAINFALL TO MUCH OF THE WEST SIDE BOTH THURSDAY
AND FRIDAY NIGHT.
ANOTHER SYSTEM WILL APPROACH IN THE LONG TERM, BUT CONFIDENCE IS
QUITE LOW AS THE GFS AND ECMWF DISAGREE WITH THE TIMING. THE ECMWF
IS MORE AGGRESSIVE AND BRINGS IT IN ON SUNDAY WHILE THE GFS BRINGS
IT IN ON TUESDAY. HAVE HEDGED THE BETS AND HAVE BLENDED THE TIMING
OF THE SYSTEM TO BRING CHANCE POPS WEST OF THE CASCADES ON MONDAY
WITH AVERAGE TO BELOW AVERAGE TEMPERATURES ACROSS SOUTHERN OREGON
AND NORTHERN CALIFORNIA. - NSK/SCHAAF
&&
.AVIATION...FOR THE 17/00Z TAF CYCLE...A WARM FRONT WILL
BRING WIDESPREAD MVFR CIGS, TERRAIN OBSCURATIONS AND MAINLY
LIGHT RAIN/SNOW ACROSS THE CWA TONIGHT INTO TUESDAY. LOCAL IFR
IS POSSIBLE IN SOME OF THE VALLEYS AND ALONG THE COAST. SOME LIGHT
SLEET MAY ALSO OCCUR EAST OF THE CASCADES AS WARMER AIR
ALOFT MOVES IN OVER COLDER AIR AT THE SURFACE. SPILDE
&&
.MARINE...UPDATED 400 PM PST MONDAY 16 NOV 2015...SOUTH GALES
NORTH OF CAPE BLANCO AND GUSTY SOUTH WINDS ELSEWHERE THROUGH EARLY
THIS EVENING WILL DIMINISH LATER THIS EVENING. STEEP TO VERY
STEEP HAZARDOUS SEAS WILL ALSO BE HIGHEST NORTH OF CAPE BLANCO
THROUGH THIS EVENING. AFTER WINDS DIMINISH LATER THIS EVENING...SEAS
WILL REMAIN STEEP DUE TO NORTHWEST SWELL THROUGH THE MIDDLE OF THE
WEEK. WEAKER COLD FRONTS WILL MOVE ONSHORE TUESDAY NIGHT AND THURSDAY
WITH HIGH AND STEEP SEAS AND SMALL CRAFT ADVISORY LEVEL WINDS LIKELY.
MODELS ARE SHOWING THE THURSDAY FRONT HANGING UP OVER THE AREA
FRIDAY AND THEN WASHING OUT INTO SATURDAY AS THE FLOW ALOFT SPLITS.
THIS SHOULD BRING A PERIOD OF OFFSHORE FLOW AND NORTH WINDS TO THE
WATERS LATER SATURDAY INTO SUNDAY. SPILDE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 1 AM PST TUESDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST WEDNESDAY
FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 AM TUESDAY TO 4
PM PST WEDNESDAY FOR PZZ350-370.
GALE WARNING UNTIL 8 PM PST THIS EVENING FOR PZZ350-370.
HAZARDOUS SEAS WARNING UNTIL 1 AM PST TUESDAY FOR PZZ350-370.
15/15/15The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:27 AM PST | Small Craft Advisory | MFR | 20 hr | |
| Nov 17, 4:03 AM PST | High Wind Warning | MFR | Klamath, Lake | 27 hr |
Nearby
Wind Advisories in Oregon, 2015Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.